MAUDE Adverse Event Report: TORNIER INC PERFORM REVERSED LATERALIZED GLENOSPHERE +3 DIA 36MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

TORNIER INC PERFORM REVERSED LATERALIZED GLENOSPHERE +3 DIA 36MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number DWJ022
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994)
Date of Event 08/17/2021
Type of Reportable Event Serious Injury
Event or Problem Description
# ae - unk (b)(6) 2021 (date of visit) (b)(6) 2021- post-op complication: patient complaining of increased pain; x-rays reveal acromial fracture (not present pre-op); noticed as not related to the study device; possible relatedness to the surgical procedure.Conservative care.This ae is currently unresolved.(primary study surgery : (b)(6) 2021 : reversed configuration - stem aeq ascend flex 3a standard ptc humeral stem; tray low offset +0mm; insert standard 36 dia + 6mm/ 12.5b; glenoid baseplate perform reversed standard baseplate 25mm; central fixation 6,5mm; glenoid lateralized +3mm dia 36mm).
 
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.Device not explanted.
 
Event or Problem Description
# ae - (b)(6) 2021 (date of visit) (b)(6) 2021- post-op complication : patient complaining of increased pain; x-rays reveal acromial fracture (not present pre-op); noticed as not related to the study device; possible relatedness to the surgical procedure.Conservative care.This ae is currently unresolved.(primary study surgery : (b)(6) 2021 : reversed configuration - stem aeq ascend flex 3a standard ptc humeral stem; tray low offset +0mm; insert standard 36 dia + 6mm/ 12.5b; glenoid baseplate perform reversed standard baseplate 25mm; central fixation 6,5mm; glenoid lateralized +3mm dia 36mm).
 
Additional Manufacturer Narrative
Please note correction to g1 the reporting entity and reporting contact.The reported event could be confirmed.X-rays were returned for evaluation and confirmed the event noted in this complaint.The device inspection was not possible as the product was not returned for investigation.The batch record could not be reviewed because the affected device was not returned, and the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.The medical opinion of a medical expert was requested to evaluate the risk of this event: after review of the tornier shout clinical report and provided x-rays - synopsis of this case: 76-year-old, female, low bmi (20) and reversed shoulder implant in the right dominant side.The x-rays show a well implanted rtsa with no signs of loosening, malposition and/or infection.The x-rays also show an acromion fracture.Conclusion: stress-fracture of the right acromion in a patient with three risk factors for that in rtsa: age, sex and dominant side.There are no apparent other factors as far as the information provides.There are no indications that indict the surgical technique as an apparent cause of this adverse event.More information as well as the affected device must be available in order to determine the exact root cause of the alleged failure.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
PERFORM REVERSED LATERALIZED GLENOSPHERE +3 DIA 36MM
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork NA
EI   NA
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12763214
Report Number3004983210-2021-00079
Device Sequence Number11800246
Product Code PHX
UDI-Device Identifier00846832061938
UDI-Public00846832061938
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K161742
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberDWJ022
Device Catalogue NumberDWJ022
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/12/2021
Supplement Date Received by Manufacturer01/12/2022
Initial Report FDA Received Date11/07/2021
Supplement Report FDA Received Date02/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient SexFemale
Patient Weight54 KG